MAUDE Adverse Event Report: Abbott Medical MitraClip¿ G5 Steerable Guide Catheter; Catheter, Percutaneous

Abbott Medical MitraClip¿ G5 Steerable Guide Catheter; Catheter, Percutaneous
Model Number SGC0801
Medical Device Problem Codes Difficult to Remove (1528); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
A mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4+ on a patient with prolapsed posterior leaflet and rotated heart.A steerable guide catheter (sgc) (60317a2077) and a mitraclip xtw clip delivery system (cds) (60429a1098) were prepared for use and inserted.However, upon initial m down steering, the sgc tip and cds moved in the wrong direction upon turning the knob.In the physician¿s opinion, the sgc and the cds were miskeyed due to fluoroscopy deflection.Therefore, a decision was made to retract the cds into the sgc.However, while retracting the cds into the sgc, the clip frictional elements engaged with the soft tip of the sgc and became stuck.Troubleshooting was performed to remove the cds from the sgc but was not successful.Therefore, a decision was made to remove the cds and the sgc together as one system.Once the cds and the sgc were safely in the inferior vena cava (ivc), the clip was able to be dislodged from the tip of the sgc.The entire system was then removed from the patient.A new sgc and a new clip were prepared for the procedure.Two clips were then implanted, reducing mr to a grade of 1.There were no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported unintended movement (guide steering issues) and difficult to remove cds from sgc could not be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MitraClip¿ G5 Steerable Guide Catheter
Common Device Name
Catheter, Percutaneous
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50484088
Report Number2135147-2026-05870
Device Sequence Number10135926
Product Code DQY
UDI-Device Identifier05415067050908
UDI-Public(01)05415067050908(17)270922(10)60317A2077
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K243224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSGC0801
Device Catalogue NumberSGC0801
Device Lot Number60317A2077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Steerable guide catheter
Patient SexUnknown